# SDR SA05042

- Difficulty date: April 19, 2005
- Submitted: April 29, 2005
- Operation: Air carrier
- Aircraft: N179UW
- Make and model: Airbus A321-211
- Aircraft serial: 1521
- System (JASC): 2730 · Elevator Control System
- Part: Computer
- Part number: 3945128206
- Condition: Failed
- Location: Zone 100
- Part time: 6,857 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

MCI - FLT 201 - ENROUTE PHL - SFO, DURING CRUISE, ECAM MESSAGE F/CTL ELAC 2 PITCH FAULT GENERATED, FOLLOWED BY AN A/P 2 DISC MESSAGE.  AFTERWARDS, CREW FURTHER RECEIVED ECAM MESSAGES F/CTL STABILIZER JAM AND F/CTL ALTN LAW.  DURING THIS TIME, STATUS ITEMS THAT BECAME INOPERATIVE WERE: F/CTL ROT, STAB, ELAC PITCH, AND A/P 1 AND 2.  AT THIS TIME, THE FLIGHT CREW REPORTED DIFFICULTY IN CONTROLLING PITCH.  MANUAL TRIM WAS USED TO CONTROL PITCH.  FLIGHT CREW OBSERVED THAT CONTROLLABILTY IMPROVED AS THE AIRCRAFT DESCENDED.  MAINTENANCE REPLACED ELAC 2.  OPERATIONALLY CHECKS OK.
